| Model Number |
PED-500-30 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open at the distal end.The patient was being treated for an unruptured saccular aneurysm of the left interior carotid paraophthalmic artery.The aneurysm max diameter was 5mm and the neck diameter was 3mm.Vessel tortuosity was minimal.It was reported that the pipeline was prepared and used according to the manufacturer instructions for use.The device was deployed to the location where another pipeline had previously been placed.Upon deployment, the proximal end of the pipeline would not open.The device was resheathed multiple times but the proximal end still would not open.The surgeon removed the pipeline which was discarded.A new pipeline of different model/size was used without issue to successfully complete the procedure.There was no harm or injury to the patient.
Event or Problem Description
Additional information received reporting that no resistance was felt in the microcatheter.There was no damage to the pipeline or the pushwire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.